Summer Camps for Kids!

Growing with Plants: Learning by Landscaping (12 Hours)

For rising 8th graders. In this class, you will learn plant physiology, care of plants, methods of plant propagation, transplanting, safety in the field (contracts), craft, marketing, and explore careers in horticulture. You will explore the aspects of horticulture by completing an independent project.

6/7–6/10, MTWTh, 1:00–3:00 p.m.
$70 plus $10 supplies      Instructor: Schosser
Yancey                                       828.682.7315

 

 

NEW! CO2 Dragster Plus! (20 Hours)

Recommended ages 8-13. A new twist on the old CO2 car build and race competition. No standard kits here. Kids will select from several car designs and material options. They’ll also get to design and 3D print their own wheels and spoiler. When finished they’ll race the cars to find out who built the fastest one. Bring a bagged lunch.

6/14–6/17, MTWTh, 10:00 a.m.–3:00 p.m.
$75 plus $5 supplies       Instructor: Huffman
Yancey                                    828.682.7315

 

 

I Can Be a Paramedic Officer (2 Hours)

Recommended ages upcoming 1st–4th graders. EMS Program Director Josh Cooke will introduce you to the world of EMS. You will get an up-close look at the day-to-day operations of an EMT / Paramedic. You will get to spend time looking at our ambulance and also spend time in the back of our brand new ambulance classroom simulator. There you will work your way through a simulated EMS call and do actual skills on our High Fidelity Mannequin. If your dream is to be a Paramedic then you don’t want to miss this!

6/15, T, 12:00–2:00 p.m.
$20           Instructor: Cooke
Mitchell          828.766.1291

Register and Pay online

 

CSI For a Day (3 Hours)

Recommended ages 8-12. Students will be introduced to the world of forensic science and criminal investigations. learn the importance of collecting evidence using scientific principles and hands-on techniques. Students will conduct experiments dealing with DNA, fingerprinting, impressions, casting, and crime scene analysis.

6/17, Th, 9:00 am.–12:00 p.m.
$25 plus $5 supplies      Instructor: Ledford
Yancey                                  828.682.7315

 

 

Build a Computer (9 Hours)

Recommended ages 11-14. Get hands-on experience with gaming computer hardware and assembly! Learn how to select parts for a custom computer. Explore the different technologies that make a computer work. Use the completed builds in a friendly gaming competition. Students will have a 30-minute lunch break and are asked to bring a bagged lunch.

6/22–6/23, TW, 10:00 a.m.–3:00 p.m.
$40          Instructors: Carter & Parker
Mitchell                          828.766.1291

Register and Pay online

 

NEW! Sense-Ational (9 Hours)

Recommended ages 8–10. This fun and practical workshop encourages children to follow their natural urge to explore and discover how they experience the world through their senses and welcome the feelings and skills that result.

6/24–7/29, Th, 9:00 a.m.–10:30 p.m.
$60                         Instructor: Berns
Avery                          828.733.5883

Register and Pay online

 

I Can Be a Nurse (2 hours)

Recommended ages upcoming 1st-4th graders. Nursing Simulation Coordinator Elizabeth Payne will introduce you to the world of Nursing. You will get an up-close look at what it is like to be a nurse. You will spend time in the nursing simulation lab working with the faculty and simulators to learn a few basic nursing skills. You will then have the opportunity to apply your new knowledge to assist in providing nursing care to our high-fidelity simulator. If your dream is to be a Nurse, then you don’t want to miss this class.

6/29 T, 12:00-2:00 p.m.

$20               Instructor:  Payne

Mitchell               828.766.1291

 

CPR Youth Class (4 Hours)

Recommended ages 14–18, come get your training in CPR. Whether you are a lifeguard, babysitter, or experiencing everyday life this is a valuable class to have. You never know when these skills are needed and you might be the person who saves a life.

6/30, W, 1:00–5:00 p.m.
$40         Instructor: Barrier
Avery            828.733.5883

Register and Pay online

 

NEW! Solar S’mores (5 Hours)

Recommended ages 8-13. Learn about solar energy and build your own miniature solar oven using the tools and equipment in Mayland’s engineering department. When we’re done, we’ll make solar smores (and eat ‘em). Bring a bagged lunch.

7/13, T, 10:00 a.m.–3:00 p.m.
$25 plus $5 supplies      Instructor: Duvall
Yancey                                828.682.7315

 

 

Stamped Cuff Bracelet (4 Hours)

Discover the basics of metal stamping. In this beginner class, you will learn how to size, stamp and shape a cuff bracelet. We will be using hammers to texture and form a cuff. Leave class with a beautiful bracelet you will be proud to show off.

7/15, Th, 9:00 a.m.-1:00 p.m.
$60              Instructor: Dingo
Avery               828.733.5883

Register and Pay online

 

NEW! Robot Powered Hot Wheels Track (5 Hours)

Recommended ages 6–10. Work with your teammates to build a Hot Wheels track with lots of loops and turns and then program an industrial robot to interact with the track and cars to make it completely automatic. Bring a bagged lunch.

7/15, Th, 10:00 a.m.–3:00 p.m.
$25 plus $5 supplies        Instructor: Duvall
Yancey                                  828.682.7315

 

 

Solidworks for Kids (12 Hours)

Recommended for ages 8+. Create, capture, design, and make almost anything you can think of in this exciting hands-on class. Students will be introduced to Solidworks using a fun and easy app. Then they can create projects and see them come to life.

7/19–7/29, MTh, 6:00–9:00 p.m.
$75           Instructor: Ebernickel
Yancey                828.682.7314

 

 

Self-Publishing for the Aspiring Young Writer! (3 Hours)

So, you have a million ideas floating inside your head. Maybe you have already written an amazing story. Learn now how to self-publish your creation from local author Allen Cook. He will discuss the steps to self-publishing using the free Kindle Direct online platform. The class will discuss planning, writing, formatting, cover creation, proofing, and marketing your masterpiece. Join us for a fun and information-packed class!

7/21, W, 3:30-6:30 p.m.
$30           Instructor: Cook
Avery           828.733.5883

Register and Pay online

 

NEW! Magic of Math Camp (12 Hours)

For rising 2nd-5th grade students. Summer is a time when all the important math skills that your child has worked so hard to learn throughout the year are completely lost. This summer camp for rising 2nd-5th graders focuses on key math building blocks, developing math confidence, along with engaging game-based and hands-on activities. Math is a lot more fun when you learn it at Summer Math Camp, and when you get to eat. Sign your child up and keep them from being bored (and keep them learning!).

7/26–7/29, MTWTh, 9:00 a.m.–12:00 p.m.
$60                               Instructor: Duncan
Yancey                                828.682.7315